MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR
Model Number M3
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Codes Fall (1848); Easy Bruising (4558)
Date of Event 12/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report provided to permobil claims as the end-user was driving down a ramp, the wheelchair was reported to have suddenly stopped which caused the end-user to fall out of the devices seating to the ground.Reports indicate the end-user was taken to the local hospital for evaluation where they were diagnosed as sustaining minor injuries consisting of general bumps and bruises.The end-user reported having 2 separate incidents earlier in the day where the device had stopped, but they were able to retain their positioning.The local service provider evaluated the device and contacted permobil technical support to diagnose the potential issue.It was determined an issue with the joystick controller was the possible cause and the joystick was replaced with new.Reports indicate after replacement of joystick; the device was fully operational with no recurring issues.Permobil has not yet received the suspect component for inspection/evaluation therefore a determination as to root cause cannot be reached.If any new information is received, a follow-up report will be submitted.The dhr was reviewed and device was found to have met specification prior to distribution.
 
Event or Problem Description
Permobil received report claiming while end-user was operating their wheelchair down a ramp, the wheelchair reportedly stopped which caused the end-user to lose positioning and fall out of the device seating to the ground.Report indicates the end-user was taken to local hospital for evaluation where they were diagnosed as having sustained minor injuries.
 
Additional Manufacturer Narrative
Permobil received suspect component (joystick control) for inspection.Visual shown the joystick to be in good physical condition with no apparent external damages.Examination of internal components did not indicate any loose connections with all connectors being securely seated.Test operation of the joystick was unable to re-create the reported failure of 080a (joystick out of center), with joystick operating normally under test conditions.Suspect component was sent to supplier, curtiss wright, for a more thorough evaluation.Supplier reports their testing was unable to replicate any failures with component, and no indications of a failure having occurred that would allow them to determine a probable root cause.As no component malfunction could be identified, and reports of the device being fully operational with no reports of recurring behavior; permobil remains unable to confirm a product malfunction occurred.Permobil will continue to monitor for any reports of recurring behavior through trend analysis.

Brand Name
PERMOBIL M3
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key13336928
Report Number1221084-2022-00002
Device Sequence Number17123183
Product Code ITI
UDI-Device Identifier17330818345674
UDI-Public17330818345674
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberM3
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose